Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 3, 2025, 12:36 PM CDT for Osage County, Shawnee County, Kansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 12:36 PM CDT (17:36 UTC)
- Expired
- Jun 3, 2025, 2:56 PM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:48 PM CDT | FLASH FLOOD | 3 Sw Tecumseh, KS | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WGUS53 KTOP 031736
FFWTOP
KSC139-177-032030-
/O.NEW.KTOP.FF.W.0018.250603T1736Z-250603T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
1236 PM CDT Tue Jun 3 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Northern Osage County in east central Kansas...
Shawnee County in east central Kansas...
* Until 330 PM CDT.
* At 1236 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2.5 inches of rain have fallen. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Topeka, Carbondale, Rossville, Tecumseh, Richland, Dover, Silver
Lake, Auburn, Overbrook, Burlingame, Scranton, Willard, Pauline
and Berryton.
This includes the following highways...
Interstate 70 between mile markers 347 and 355.
Kansas Turnpike between mile markers 155 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3922 9604 3922 9559 3907 9560 3905 9558
3907 9554 3906 9550 3870 9550 3867 9551
3867 9595 3910 9595 3912 9601 3912 9602
3913 9604
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Flanagan1 follow-up statement
654
WGUS73 KTOP 031956
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
256 PM CDT Tue Jun 3 2025
KSC139-177-032006-
/O.CAN.KTOP.FF.W.0018.000000T0000Z-250603T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage KS-Shawnee KS-
256 PM CDT Tue Jun 3 2025
...FLASH FLOOD WARNING FOR NORTHERN OSAGE AND SHAWNEE COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
The heaviest rainfall has ended across the area and the Flash Flood
Warning has been replaced with a Flood Warning. Flooding remains
possible in low-lying and flood prone areas, but rain will taper off
over the next couple of hours and limit additional flooding.
&&
LAT...LON 3922 9604 3922 9559 3907 9560 3905 9558
3907 9554 3906 9550 3870 9550 3867 9551
3867 9595 3910 9595 3912 9601 3912 9602
3913 9604
$$
FlanaganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:11 PM CDT, 25 minutes earlier. Its key messages:
- Several rounds of showers and storms through this evening. Heavy rainfall likely this afternoon with localized flooding possible especially in northeast and east-central Kansas.
- Some storms may be severe today with hail around 1" and wind gusts to 65 MPH, mainly in northeast and east-central Kansas in the afternoon.
- More showers and storms Thursday into Friday and again around Saturday night.
Area forecast discussion, Jun 3, 12:11 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1211 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Several rounds of showers and storms through this evening. Heavy rainfall likely this afternoon with localized flooding possible especially in northeast and east-central Kansas. - Some storms may be severe today with hail around 1" and wind gusts to 65 MPH, mainly in northeast and east-central Kansas in the afternoon. - More showers and storms Thursday into Friday and again around Saturday night. && .DISCUSSION... Issued at 333 AM CDT Tue Jun 3 2025 Initial band of more robust convection on mid-level moistening and upglide has exited to the east. Another round of more tame convection was moving in with the upper wave still upstream and the cold front through northwest Kansas at 07Z. Precipitation likely will be at least scattered this morning but become more robust in the midday to early evening as at least modest instability builds along the front. The front is somewhat slower and this may bring a slightly more intense convective scenario to the local area, though the NAM and GFS seems too strong with MLCAPE values. Still expect around 1500 J/kg with around 30 knots of deep layer shear ahead of the front for mainly a wind and hail concern, though a more linear storm mode with time could lead to brief spin-ups in southeastern areas. PW values still stay around 2 inches with warm cloud depths and storm motions not far from paralleling the front so some locally heavy rainfall is likely in mainly eastern areas. HREF 6-hour QPFs of 2"+ are rather limited in potential but the setup suggests this could easily be too modest. The Flood Watch remains appropriate into this evening. A dry period should come tonight into Wednesday evening but more shortwave energy comes in by Thursday afternoon. Deep moisture won't be far away and PW values push back to around 1.5 inches. The surface front should remain south but moisture advection/isentropic lift should support some showers and storms into at least Thursday evening. There will be training potential again but southern Kansas into northern Oklahoma seems to be more likely for the heavier precip. Could see a few stronger storms in southern areas with MUCAPE approaching 1000 J/kg again but this could be overdone. The next upper wave remains on track to come in around Saturday night though details are murky. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1208 PM CDT Tue Jun 3 2025 MVFR at all TAF sites through this evening in rain and thunderstorms. Heavy rain and thunderstorms will continue over the next several hours at all terminals. A cold front is slowly progressing southeast across the area. As the front passes (early this afternoon), thunderstorm chances decrease. Later this evening rain will come to an end and give way to VFR conditions. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ011-KSZ012-KSZ023- KSZ024-KSZ026-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056- KSZ058-KSZ059. && DISCUSSION...Poage AVIATION...Jones
Hazardous weather outlook, Jun 3, 3:49 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 349 AM CDT Tue Jun 3 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-040900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 349 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas. .DAY ONE...Today and Tonight Periods of showers and thunderstorms are expected today into this evening. Some of the storms may be severe, with the greatest potential coming this afternoon in east-central Kansas. Hail around an inch in diameter and wind gusts up to 65 MPH will be the main severe weather threats. Some of the storms may also produce heavy rainfall rates and impact the same location multiple times that may result in flooding. A Flood Watch is in effect for much of northeast and east-central Kansas through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding.
In the hours before
Local storm report, Jun 3, 7:33 AM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
733 AM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Rain 3 E Emporia 38.41N 96.13W
06/03/2025 M1.72 Inch Lyon KS Broadcast Media
&&
AJLocal storm report, Jun 3, 7:34 AM CDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
734 AM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Rain 4 W Emporia 38.40N 96.25W
06/03/2025 M2.60 Inch Lyon KS Broadcast Media
&&
AJSpecial weather statement, Jun 3, 10:04 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Topeka KS
1004 AM CDT Tue Jun 3 2025
KSZ054-031530-
Lyon-
1004 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LYON COUNTY THROUGH
1030 AM CDT...
At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Olpe, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to vegetation is
possible.
Locations impacted include...
Emporia, Americus, and Olpe.
This includes the following highways...
Interstate 35 between mile markers 128 and 139.
Kansas Turnpike between mile markers 117 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3853 9635 3842 9601 3817 9627 3817 9636
TIME...MOT...LOC 1504Z 213DEG 45KT 3818 9640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FlanaganLocal storm report, Jun 3, 10:56 AM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
1056 AM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Flash Flood 4 E Garnett 38.28N 95.17W
06/03/2025 Anderson KS Emergency Mngr
Two water rescues ongoing east of Garnett.
&&
AJSpecial weather statement, Jun 3, 12:01 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Topeka KS
1201 PM CDT Tue Jun 3 2025
KSZ054-055-058-031730-
Coffey-Lyon-Osage-
1201 PM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OSAGE...
NORTHWESTERN COFFEY AND CENTRAL LYON COUNTIES THROUGH 1230 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Emporia, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to vegetation is
possible.
Locations impacted include...
Emporia, Lebo, Americus, Olpe, Neosho Rapids, Reading, Admire, and
Melvern Lake.
This includes the following highways...
Interstate 35 between mile markers 128 and 153.
Kansas Turnpike between mile markers 122 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3821 9627 3854 9633 3873 9592 3844 9574
TIME...MOT...LOC 1701Z 230DEG 37KT 3842 9616
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FlanaganSpecial weather statement, Jun 3, 12:27 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
1227 PM CDT Tue Jun 3 2025
KSZ038-039-054-055-058-031800-
Coffey-Wabaunsee-Shawnee-Lyon-Osage-
1227 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SHAWNEE...
SOUTHEASTERN WABAUNSEE...OSAGE...NORTHWESTERN COFFEY AND NORTHEASTERN
LYON COUNTIES THROUGH 100 PM CDT...
At 1227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harveyville to 5 miles southwest of Osage
City to 3 miles west of Lebo. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to vegetation is
possible.
Locations impacted include...
Southern Topeka, Osage City, Carbondale, Auburn, Overbrook, Lyndon,
Lebo, Burlingame, Scranton, Harveyville, Olivet, Pomona Lake,
Berryton, and Melvern Lake.
This includes the following highways...
Interstate 35 between mile markers 143 and 150.
Kansas Turnpike between mile markers 150 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3899 9563 3877 9554 3856 9554 3836 9596
3855 9594 3879 9605
TIME...MOT...LOC 1727Z 231DEG 36KT 3876 9598 3859 9590 3843 9592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FlanaganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:31 PM CDT | Special Weather Statement | TOP | Pottawatomie | 29 min |
| Jun 2, 11:35 PM CDT | Special Weather Statement | TOP | Washington | 40 min |
| Jun 2, 11:59 PM CDT | Special Weather Statement | TOP | Pottawatomie | 31 min |
| Jun 3, 12:39 AM CDT | Special Weather Statement | TOP | Shawnee | 21 min |
| Jun 3, 1:04 AM CDT | Special Weather Statement | TOP | Shawnee | 26 min |
| Jun 3, 2:27 AM CDT | Special Weather Statement | TOP | Ottawa | 48 min |
| Jun 3, 6:17 AM CDT | Special Weather Statement | TOP | Lyon | 43 min |
| Jun 3, 7:37 AM CDT | Areal Flood Advisory | TOP | Coffey, Lyon, Osage | 3 hr |
| Jun 3, 8:12 AM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin, Osage | 3 hr |
| Jun 3, 9:05 AM CDT | Flash Flood Warning | TOP | Anderson | 10 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Osage | 23 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Franklin | 59 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Lyon, Osage | 25 hr |
| Jun 3, 9:14 AM CDT | River Flood Warning | TOP | Franklin, Osage | 50 hr |
| Jun 3, 10:04 AM CDT | Special Weather Statement | TOP | Lyon | 26 min |
| Jun 3, 10:06 AM CDT | River Flood Warning | TOP | Anderson | 40 hr |
| Jun 3, 10:16 AM CDT | Flash Flood Warning | TOP | Lyon | 6 hr |
| Jun 3, 12:01 PM CDT | Special Weather Statement | TOP | Lyon | 29 min |
| Jun 3, 12:08 PM CDT | River Flood Warning | TOP | Franklin | 53 hr |
| Jun 3, 12:08 PM CDT | River Flood Warning | TOP | Lyon | 8 days |
| Jun 3, 12:22 PM CDT | Flash Flood Warning | TOP | Coffey, Osage | 4 hr |
| Jun 3, 12:27 PM CDT | Special Weather Statement | TOP | Osage | 33 min |
| Jun 3, 12:44 PM CDT | Areal Flood Advisory | TOP | Douglas, Franklin, Jefferson | 3 hr |
| Jun 3, 1:21 PM CDT | Special Weather Statement | TOP | Franklin | 24 min |
| Jun 3, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 32 min |
| Jun 3, 2:12 PM CDT | River Flood Warning | TOP | Shawnee | 12 hr |
| Jun 3, 2:12 PM CDT | River Flood Warning | TOP | Coffey | 19 hr |
| Jun 3, 2:56 PM CDT | Areal Flood Warning | TOP | Osage, Shawnee | 2 hr |
| Jun 3, 3:48 PM CDT | Areal Flood Warning | TOP | Lyon | 17 hr |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 5 days |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 34 hr |
| Jun 3, 4:10 PM CDT | River Flood Warning | TOP | Lyon | 18 hr |
| Jun 3, 4:46 PM CDT | Areal Flood Warning | TOP | Coffey, Osage | 16 hr |
| Jun 3, 5:31 PM CDT | Flash Flood Warning | TOP | Coffey | 4 hr |
| Jun 3, 6:43 PM CDT | Areal Flood Warning | TOP | Anderson | 19 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.